Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi, I'd like to help you with your question.
You can recheck with your doctor, but switching these medications should not produce any significant side effects especially since you were not on Zoloft that long. And the symptoms you listed were anxiety symptoms and not the sort of reaction you would have to medications.
Obsessive thoughts, especially about death, are very common with anxiety disorder. It seems to be the lack of control with death and the fear of the unknown that mostly bothers people. However, once you start to address your fears through therapy, the fear of death will start to diminish to a healthy level.
One of the best ways to help anxiety and obsessive thoughts is through therapy. Cognative Behavioral therapy and a newer therapy called Integrated therapy both have been highly effective in helping those suffering with anxiety and obsessive thoughts recover. Since you plan on seeking therapy, this is an important step in addressing your anxiety and phobias.Anxiety is greatly reduced when you begin to understand how it happens and what you can do to counteract it. Anxiety is due to an increase in adrenaline in your body. This increase is triggered by negative thoughts that you have. For example, if you start to feel anxious, you automatically start to get upset. You might think something is terribly wrong or that you "feel funny" and therefore are in danger. This creates more adrenaline in your body and you begin to get more anxious. In your case, obsessive thoughts about death can make you feel more anxious. They feel uncontrollable so therefore they are anxiety arousing. What you need to do is learn to stop the thoughts of being in danger and calm yourself to the point you can break the cycle.Another great way to help yourself is to learn all you can about anxiety and obsessive thoughts. The more you know, the less power anxiety or thoughts about death have over you. Here are some resources to help you get started:The Anxiety & Phobia Workbook by Edmund J. Bourne- this is an excellent book that I use frequently.The Cognitive Behavioral Workbook for Anxiety: A Step-By-Step Program by William Knaus and Jon, Psy.D. CarlsonNatural Relief for Anxiety: Complementary Strategies for Easing Fear, Panic & Worry by Edmund J. Bourne, Arlen Brownstein and Lorna GaranoFrom Panic to Power: Proven Techniques to Calm Your Anxieties, Conquer Your Fears, and Put You in Control of Your Life by Lucinda Bassett You can find these books on Amazon.com or your local library may have them for you.Medications can also help to take the edge off your symptoms, especially if you are having a hard time getting through the day. But they cannot cure your anxiety so consider them only until you feel therapy and self help is beginning to work for you. Check with your therapist for help with managing your medications and weaning off them when you are ready.
You can also try natural supplements. Omega 3 fatty acid 1000 mg, Zinc 10 mg, Magnesium glycinate 100 mg, and Calcium 100 mg are all good together to help you feel better. Extract of Hops is also good. Check with your doctor about dosage and taking these supplements. Be careful about taking anything such as St. John's Wort which can cause serotonin syndrome when mixed with other prescription medications.
I hope this has helped you,Kate
I read your feedback and wanted to let you know that you will be ok. I have a lot of experience working with people with anxiety and disassociation is an extremely common symptom. It feels awful, but it will go away. Try touching things around you. Repeat to yourself that you are here and you are ok. Ask someone you trust to pinch you (not too hard!). It will hurt. This is how you know you are here. Repeat these steps as needed.
Also, try some of the reading I recommended. Edmond Bourne's book is especially helpful because it covers so much detail about anxiety and provides a lot of comforting answers.
If you need to talk again, I'm here. Just put my name in front of your question or tag another question on to this one and I'll get back to you as soon as I can.